Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 35, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 9, 2015, 10:26 AM CDT for 4 counties in Texas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 10:26 AM CDT (15:26 UTC)
- Expired
- May 9, 2015, 4:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Cooke County, TX, Denton County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 130 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 11:11 AM CDT | FLASH FLOOD | Gunter, TX | PUBLIC REPORT OF STREET FLOODING IN GUNTER. |
| May 9, 11:30 AM CDT | FLASH FLOOD | Denton, TX | SHERIFFS OFFICE REPORTED THAT NUMEROUS ROADS WERE CLOSED IN DENTON CO. RECTOR RD FROM SANGER TO DENTON HIGHWAY 455 IN SANGER...AND JACKSON RD IN KRUM WERE BOTH CLOSED DUE TO FLOOD WATERS. |
| May 9, 11:48 AM CDT | FLASH FLOOD | Gunter, TX | GUNTER FD HAVE CLOSED HWY 289 IN GUNTER NEAR THE ELEMENTARY SCHOOL DUE TO FLOOD WATERS. REPORT RELAYED VIA BROADCAST MEDIA. |
| May 9, 1:41 PM CDT | FLASH FLOOD | Van Alstyne, TX | SOCIAL MEDIA REPORT OF FLOODING AT HIGHWAY 75 EXIT 51 NEAR VAN ALSTYNE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
965
WGUS54 KFWD 091526
FFWFWD
TXC085-097-121-181-091830-
/O.NEW.KFWD.FF.W.0035.150509T1526Z-150509T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1026 AM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
DENTON COUNTY IN NORTH CENTRAL TEXAS...
SOUTHEASTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...
COLLIN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 130 PM CDT
* AT 1025 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE TO TWO INCHES OF RAIN
HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PLANO...MCKINNEY...CARROLLTON...FRISCO...DENTON...RICHARDSON...
LEWISVILLE...ALLEN...FLOWER MOUND...WYLIE...COPPELL...SHERMAN...THE
COLONY...SOUTHLAKE...DENISON...SACHSE...CORINTH...HIGHLAND
VILLAGE...TROPHY CLUB AND LAKE DALLAS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3379 9651 3378 9651 3377 9650 3378 9648
3375 9640 3373 9638 3299 9639 3299 9739
3342 9738 3380 9654
$$
JLDUNN2 follow-up statements
078
WGUS74 KFWD 091635
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 AM CDT SAT MAY 9 2015
TXC085-097-121-181-091830-
/O.CON.KFWD.FF.W.0035.000000T0000Z-150509T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-DENTON TX-COOKE TX-COLLIN TX-
1135 AM CDT SAT MAY 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
GRAYSON...DENTON...SOUTHEASTERN COOKE AND COLLIN COUNTIES...
AT 1132 AM CDT...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS ROADS WERE
FLOODED AND CLOSED IN DENTON COUNTY. FLASH FLOODING IS LIKELY
ONGOING ON NORTHERN COLLIN COUNTY AND SOUTHERN GRAYSON COUNTY AS
WELL. FLOOD WATERS MAY TAKE SEVERAL HOURS TO RECEDE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PLANO...MCKINNEY...CARROLLTON...FRISCO...DENTON...RICHARDSON...
LEWISVILLE...ALLEN...FLOWER MOUND...WYLIE...COPPELL...SHERMAN...THE
COLONY...SOUTHLAKE...DENISON...SACHSE...CORINTH...HIGHLAND VILLAGE...
TROPHY CLUB AND LAKE DALLAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3379 9651 3378 9651 3377 9650 3378 9648
3375 9640 3373 9638 3299 9639 3299 9739
3342 9738 3380 9654
$$
JLDUNN908
WGUS54 KFWD 091818
FFWFWD
TXC085-097-121-181-092130-
/O.EXT.KFWD.FF.W.0035.000000T0000Z-150509T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
118 PM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
DENTON COUNTY IN NORTH CENTRAL TEXAS...
SOUTHEASTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...
COLLIN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 430 PM CDT
* AT 116 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. ONE TO
TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED
TO CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PLANO...MCKINNEY...CARROLLTON...FRISCO...DENTON...RICHARDSON...
LEWISVILLE...ALLEN...FLOWER MOUND...WYLIE...COPPELL...SHERMAN...THE
COLONY...SOUTHLAKE...DENISON...SACHSE...CORINTH...HIGHLAND
VILLAGE...TROPHY CLUB AND LAKE DALLAS.
ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3379 9651 3378 9651 3377 9650 3378 9648
3375 9640 3373 9638 3299 9639 3299 9739
3342 9738 3380 9654
$$
STALLEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 7:39 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 9, 7:39 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 739 AM CDT SAT MAY 9 2015 .AVIATION... AN UPPER LEVEL LOW OVER COLORADO WILL CONTINUE TO PRODUCE LARGE SCALE LIFT ACROSS NORTH AND CENTRAL TEXAS THROUGH THE NEXT 48 HOURS. WE WILL CONTINUE TO SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH MONDAY. IFR CONDITIONS TO PREVAIL THROUGH 16Z WITH CEILINGS 400 TO 800 FEET AND 3-5SM BR. STARTING AT 16Z HAVE SHOWN CEILINGS IMPROVING TO MVFR WITH VICINITY THUNDERSTORMS. THE EXACT TIMING OF WHEN THE STORMS WILL AFFECT THE AIRPORTS HAS BEEN VERY DIFFICULT...SO HAVE JUST INCLUDED VCTS DURING THE MOST LIKELY TIMES. CEILINGS MAY IMPROVE TO VFR MID TO LATE AFTERNOON...BUT WILL GO BACK DOWN TO MVFR BY 04Z SUNDAY. 58 && .PREV DISCUSSION... /ISSUED 322 AM CDT SAT MAY 9 2015/ ...MORE STRONG TO SEVERE THUNDERSTORMS AND FLOODING PROBLEMS THIS WEEKEND... AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION THROUGH THE WEEKEND AS AN UPPER LOW OVER NORTHERN ARIZONA MOVES THROUGH SOUTHERN COLORADO AND INTO THE CENTRAL AND NORTHERN PLAINS ON SUNDAY NIGHT. SEVERAL SHORT WAVES WILL MOVE ACROSS NORTH/CENTRAL TEXAS THIS WEEKEND AND PRODUCE SEVERAL ROUNDS OF STRONG TO SEVERE CONVECTION AND AREAS OF HEAVY RAINFALL. TWO DAY RAIN TOTALS MAY EXCEED 3 INCHES IN SOME LOCATIONS AND PRODUCE BOTH LOCALIZED FLASH FLOODING AND LONG DURATION AREAL FLOODING. THUS...WE HAVE EXPANDED AND EXTENDED THE CURRENT FLOOD WATCH TO COVER AREAS ALONG AND NORTH OF A BRECKENRIDGE TO DALLAS TO GREENVILLE TO PARIS LINE THROUGH MONDAY 7 AM. OUR AIR MASS WILL NOT BE MUCH DIFFERENT THIS WEEKEND AS VERY UNSTABLE AIR CONTINUES TO FEED NORTH OVER THE REGION WHILE STRONG UPPER UPPER DYNAMICS PROVIDE FOR LARGE SCALE ASCENT. ON SATURDAY...FORECAST SOUNDINGS SHOW ANOTHER POTENTIAL FOR SUPERCELLS AS HODOGRAPHS SHOW SIGNIFICANT SFC-3KM HELICITY OF 200-400 M2/S2...SFC CAPE OF 2000-2500 J/KG AND 0-6KM BULK SHEAR OF 35-50 KNOTS. ON SUNDAY...THE HELICITY IS DOWN TO AROUND 250 M2/S2...WHILE SFC CAPE REMAINS AROUND 2500 J/KG AND 0-6KM BULK SHEAR INCREASES TO 45 TO 55 KNOTS. AGAIN...THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS...AND ANY SUPERCELL COULD PRODUCE A TORNADO. COME MONDAY...WE STILL THINK A COLD FRONT WILL SWING THROUGH THE CWA AND PUSH THE CONVECTION TO THE SOUTHERN CWA. THE FRONT SHOULD MOVE SOUTH OF THE CWA FOR TUESDAY THEN STALL TO OUR SOUTH ON WEDNESDAY. IT SHOULD LIFT BACK NORTH ACROSS THE CWA ON THURSDAY. THE NEARBY PROXIMITY OF THE FRONT AND UNSTABLE AIR ALONG IT AND ABOVE IT ALONG WITH CONTINUED SOUTHWESTERLY FLOW ALOFT AND SEVERAL SHORT WAVE TROUGHS...WILL RESULT IN DAILY CONVECTION THROUGH LATE WEEK. ONE OF THE SHORT WAVE TROUGHS ARRIVES TUESDAY AND ANOTHER ONE ON WEDNESDAY AFTERNOON AND NIGHT. A THIRD ARRIVES FOR FRIDAY. THUS...CONVECTION SHOULD BE A DAILY EVENT FOR MUCH OF THE CWA TUESDAY THROUGH THURSDAY...BUT FORECAST SOUNDING SHOW THE AIR MASS LESS UNSTABLE AND NEARLY MOIST ADIABATIC WITH HIGH PWATS VALUES WHICH WOULD LIMIT OUR SEVERE POTENTIAL BUT INCREASE THE POTENTIAL FOR HEAVY DOWNPOURS. COME FRIDAY THE AIR MASS BECOMES MORE UNSTABLE WITH CAPE RISING ABOVE 2000J/KG. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 69 80 64 77 / 70 60 80 80 30 WACO, TX 84 69 82 66 80 / 60 50 80 80 60 PARIS, TX 80 69 79 64 77 / 60 60 80 80 40 DENTON, TX 79 67 78 61 75 / 70 60 80 80 20 MCKINNEY, TX 80 67 79 63 76 / 70 60 80 80 30 DALLAS, TX 81 69 80 64 77 / 70 60 80 80 30 TERRELL, TX 81 70 81 66 79 / 60 60 80 80 50 CORSICANA, TX 83 71 82 67 80 / 60 40 70 80 60 TEMPLE, TX 85 70 83 66 81 / 60 40 70 80 60 MINERAL WELLS, TX 81 67 78 61 74 / 60 60 80 60 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ091>095-100>105- 115>120. && 58/91
Hazardous weather outlook, May 9, 4:07 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 407 AM CDT SAT MAY 9 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 407 AM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS TODAY AND TODAY. SOME STORMS ARE EXPECTED TO BECOME SEVERE THIS AFTERNOON AND EVENING...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION... HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS SUNDAY THROUGH FRIDAY. THE BEST CHANCES OF SEVERE WEATHER DURING THIS PERIOD WILL BE ON SUNDAY WHEN SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL TEXAS.
In the hours before
Special weather statement, May 9, 6:43 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 AM CDT SAT MAY 9 2015
TXZ101-091230-
JACK TX-
643 AM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR JACK COUNTY UNTIL 730 AM CDT...
AT 643 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRYSON...OR 13 MILES NORTHEAST OF GRAHAM...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSBORO...BRYSON AND NEWPORT.
LAT...LON 3347 9798 3344 9798 3343 9792 3324 9792
3302 9842 3346 9842 3347 9837
TIME...MOT...LOC 1143Z 242DEG 34KT 3320 9838
DUNNSpecial weather statement, May 9, 7:37 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
737 AM CDT SAT MAY 9 2015
TXZ091-091315-
MONTAGUE TX-
737 AM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTAGUE COUNTY UNTIL
815 AM CDT...
AT 736 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEWPORT...OR 15 MILES NORTH OF JACKSBORO...MOVING NORTHEAST AT 30
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWIE...NOCONA AND STONEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3366 9757 3344 9788 3343 9789 3343 9793
3344 9794 3344 9798 3366 9798 3385 9780
TIME...MOT...LOC 1236Z 225DEG 26KT 3343 9807
DUNNSpecial weather statement, May 9, 8:09 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 AM CDT SAT MAY 9 2015
TXZ091-091400-
MONTAGUE TX-
809 AM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE COUNTY UNTIL 900 AM
CDT...
AT 808 AM CDT...EMERGENCY MANAGEMENT REPORTED A STRONG THUNDERSTORM
NEAR BOWIE THAT WAS PRODUCING NICKEL SIZE HAIL. THIS STORM IS
MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE... BOWIE...ST. JO...FORESTBURG AND
SUNSET.
LAT...LON 3385 9748 3350 9749 3343 9762 3344 9798
3362 9797 3385 9749
TIME...MOT...LOC 1308Z 232DEG 35KT 3352 9784
DUNNSpecial weather statement, May 9, 9:07 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 AM CDT SAT MAY 9 2015
TXZ102-103-091430-
WISE-DENTON-
907 AM CDT SAT MAY 9 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WISE AND WESTERN DENTON
COUNTIES...
AT 906 AM CDT...A STRONG THUNDERSTORM WAS NEAR NEW FAIRVIEW...OR 8
MILES SOUTHEAST OF DECATUR...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DENTON...SANGER...DECATUR...BRIAR...PECAN ACRES...KRUM...ARGYLE...
JUSTIN...NORTHLAKE...ALVORD...NEW FAIRVIEW...AURORA...BOYD...CORRAL
CITY...RHOME...PONDER AND NEWARK.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 35 BETWEEN MILE MARKERS 468 AND 472.
INTERSTATE 35W BETWEEN MILE MARKERS 77 AND 85.
INTERSTATE 35E NEAR MILE MARKER 466.
LAT...LON 3313 9712 3299 9754 3299 9755 3324 9770
3340 9775 3343 9727 3343 9723
TIME...MOT...LOC 1406Z 247DEG 38KT 3317 9746
79Special weather statement, May 9, 9:49 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 949 AM CDT SAT MAY 9 2015 TXZ092-093-103-104-091530- GRAYSON TX-COOKE TX-DENTON TX-COLLIN TX- 949 AM CDT SAT MAY 9 2015 ...SPECIAL WEATHER STATEMENT... AT 948 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KRUM...OR NEAR SANGER...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. CONTINUOUS LIGHTNING AND HEAVY RAINFALL POSSIBLY LEADING TO AREAS OF FLOODING ARE OCCURRING WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRISCO...DENTON...FLOWER MOUND...CORINTH...HIGHLAND VILLAGE...LAKE DALLAS...SANGER...LITTLE ELM...PROSPER...CELINA...KRUM...PILOT POINT...ARGYLE...HICKORY CREEK...JUSTIN...SHADY SHORES...AUBREY... NORTHLAKE...KRUGERVILLE AND COLLINSVILLE. THIS INCLUDES THE FOLLOWING INTERSTATES... INTERSTATE 35 BETWEEN MILE MARKERS 468 AND 486. INTERSTATE 35W BETWEEN MILE MARKERS 73 AND 85. INTERSTATE 35E BETWEEN MILE MARKERS 457 AND 466. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO AREAS OF FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3300 9739 3342 9738 3360 9678 3319 9679 TIME...MOT...LOC 1448Z 245DEG 32KT 3331 9720 JLDUNN
Special weather statement, May 9, 10:23 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 AM CDT SAT MAY 9 2015
TXZ092-093-103-104-091630-
GRAYSON TX-COOKE TX-DENTON TX-COLLIN TX-
1023 AM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR GRAYSON...DENTON...SOUTHEASTERN
COOKE AND COLLIN COUNTIES UNTIL 1130 AM CDT...
AT 1022 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PILOT POINT...OR 15 MILES SOUTH OF WHITESBORO...MOVING NORTHEAST
AT 30 MPH.
CONTINUOUS LIGHTNING AND HEAVY RAINFALL POSSIBLY LEADING TO AREAS OF
FLOODING ARE OCCURRING WITH THIS STORM. HALF INCH HAIL AND WINDS IN
EXCESS OF 40 MPH WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLANO...MCKINNEY...CARROLLTON...FRISCO...DENTON...RICHARDSON...
LEWISVILLE...ALLEN...FLOWER MOUND...WYLIE...COPPELL...SHERMAN...THE
COLONY...SOUTHLAKE...DENISON...SACHSE...CORINTH...GAINESVILLE...
HIGHLAND VILLAGE AND TROPHY CLUB.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 35 BETWEEN MILE MARKERS 468 AND 495.
INTERSTATE 35W BETWEEN MILE MARKERS 78 AND 85.
INTERSTATE 35E BETWEEN MILE MARKERS 446 AND 466.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
AREAS OF FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3378 9651 3377 9650 3378 9645 3378 9643
3374 9640 3347 9638 3334 9639 3334 9638
3299 9636 3299 9718 3346 9733 3381 9694
3382 9652
TIME...MOT...LOC 1522Z 241DEG 24KT 3344 9687
JLDUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:05 PM CDT | Flash Flood Warning | FWD | Fannin, Lamar | 3 hr |
| May 8, 7:05 PM CDT | Tornado Warning | FWD | Young | 43 min |
| May 8, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 39 min |
| May 8, 7:10 PM CDT | Tornado Warning | FWD | Montague | 50 min |
| May 8, 7:17 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 58 min |
| May 8, 7:30 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 60 min |
| May 8, 7:38 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Navarro | 3 hr |
| May 8, 7:44 PM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| May 8, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 57 min |
| May 8, 7:54 PM CDT | Tornado Warning | FWD | Montague | 15 min |
| May 8, 8:28 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 47 min |
| May 8, 8:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| May 8, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 59 min |
| May 8, 8:49 PM CDT | Flash Flood Warning | FWD | Stephens | 3 hr |
| May 8, 9:34 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| May 8, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 62 min |
| May 8, 9:57 PM CDT | Special Weather Statement | FWD | Wise | 48 min |
| May 8, 10:07 PM CDT | Areal Flood Warning | FWD | Montague | 3 hr |
| May 8, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 26 min |
| May 8, 10:32 PM CDT | Areal Flood Warning | FWD | Cooke | 3 hr |
| May 8, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 42 min |
| May 8, 10:36 PM CDT | Areal Flood Warning | FWD | Young | 3 hr |
| May 8, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 62 min |
| May 8, 11:43 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 47 min |
| May 8, 11:47 PM CDT | Special Weather Statement | FWD | Lamar | 43 min |
| May 8, 11:49 PM CDT | Flash Flood Warning | FWD | Stephens | 3 hr |
| May 9, 12:14 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 39 min |
| May 9, 3:08 AM CDT | Areal Flood Warning | FWD | Stephens | 6 hr |
| May 9, 5:46 AM CDT | Special Weather Statement | FWD | Young | 44 min |
| May 9, 6:30 AM CDT | Severe Thunderstorm Warning | FWD | Young | 35 min |
| May 9, 6:43 AM CDT | Special Weather Statement | FWD | Jack | 47 min |
| May 9, 6:54 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 50 min |
| May 9, 7:37 AM CDT | Special Weather Statement | FWD | Montague | 38 min |
| May 9, 8:09 AM CDT | Special Weather Statement | FWD | Montague | 51 min |
| May 9, 8:33 AM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| May 9, 8:37 AM CDT | River Flood Warning | FWD | Hunt | 44 hr |
| May 9, 9:07 AM CDT | Special Weather Statement | FWD | Wise | 23 min |
| May 9, 9:14 AM CDT | Areal Flood Advisory | FWD | Wise | 2 hr |
| May 9, 9:20 AM CDT | River Flood Warning | FWD | Young | 28 hr |
| May 9, 9:37 AM CDT | River Flood Warning | FWD | Dallas | 27 hr |
| May 9, 9:37 AM CDT | River Flood Warning | FWD | Collin | 3 days |
| May 9, 9:37 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 5 days |
| May 9, 9:49 AM CDT | Special Weather Statement | FWD | Denton | 41 min |
| May 9, 10:06 AM CDT | Areal Flood Advisory | FWD | Cooke, Denton | 114 min |
| May 9, 10:23 AM CDT | Special Weather Statement | FWD | Collin, Denton, Grayson | 67 min |
| May 9, 10:31 AM CDT | Areal Flood Warning | FWD | Wise | 119 min |
| May 9, 11:44 AM CDT | Special Weather Statement | FWD | Fannin | 61 min |
| May 9, 12:11 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| May 9, 12:19 PM CDT | Special Weather Statement | FWD | Fannin, Lamar | 41 min |
| May 9, 12:25 PM CDT | Areal Flood Warning | FWD | Wise | 3 hr |
| May 9, 12:45 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 45 min |
| May 9, 1:19 PM CDT | Special Weather Statement | FWD | Grayson | 26 min |
| May 9, 1:41 PM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| May 9, 1:49 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 56 min |
| May 9, 2:06 PM CDT | Special Weather Statement | FWD | Grayson | 39 min |
| May 9, 2:35 PM CDT | Areal Flood Advisory | FWD | Lamar | 115 min |
| May 9, 3:14 PM CDT | Areal Flood Warning | FWD | Fannin | 3 hr |
| May 9, 3:18 PM CDT | Areal Flood Advisory | FWD | Wise | 117 min |
| May 9, 3:22 PM CDT | River Flood Warning | FWD | Collin | 51 hr |
| May 9, 3:22 PM CDT | River Flood Warning | FWD | Denton | 17 hr |
| May 9, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 61 min |
| May 9, 4:26 PM CDT | Areal Flood Warning | FWD | Lamar | 3 hr |
| May 9, 4:28 PM CDT | Tornado Warning | FWD | Eastland | 47 min |
| May 9, 4:34 PM CDT | Areal Flood Warning | FWD | Collin, Denton | 3 hr |
| May 9, 4:41 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| May 9, 4:41 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 64 min |
| May 9, 4:46 PM CDT | Tornado Warning | FWD | Eastland | 29 min |
| May 9, 4:47 PM CDT | Special Weather Statement | FWD | Cooke | 43 min |
| May 9, 4:55 PM CDT | Tornado Warning | FWD | Cooke | 35 min |
| May 9, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 55 min |
| May 9, 5:28 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Lamar | 20 min |
| May 9, 5:39 PM CDT | Flash Flood Warning | FWD | Eastland | 6 hr |
| May 9, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Young | 63 min |
| May 9, 5:42 PM CDT | Tornado Warning | FWD | Eastland | 33 min |
| May 9, 5:42 PM CDT | Tornado Warning | FWD | Cooke | 22 min |
| May 9, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 61 min |
| May 9, 5:58 PM CDT | Tornado Warning | FWD | Young | 32 min |
| May 9, 5:59 PM CDT | Flash Flood Warning | FWD | Young | 2 hr |
| May 9, 6:06 PM CDT | Tornado Warning | FWD | Grayson | 24 min |
| May 9, 6:09 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto | 66 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.